Alert archive / Tennessee / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 110, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 14, 1998, 2:06 AM CDT for Davidson County, Tennessee. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 14, 1998, 2:06 AM CDT (07:06 UTC)
- Expired
- Apr 14, 1998, 2:55 AM CDT
- In force
- 49 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Davidson County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.1 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1788 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 254 m²/s²
- 0-3 km storm-relative helicity
- 466 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 140706 RRA SVRBNA TNC037-140755- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 206 AM CDT TUE APR 14 1998 THE NATIONAL WEATHER SERVICE IN NASHVILLE TN HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 255 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN MIDDLE TENNESSEE ...DAVIDSON AT 205 AM CDT A SEVERE THUNDERSTORM WAS INDICATED BY DOPPLER WEATHER RADAR 10 MILES NORTHWEST OF DOWNTOWN NASHVILLE MOVING EAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL MOVE THROUGH JOELTON...GOODLETTSVILLE WHITES CREEK...NASHVILLE AND MADISON. DAMAGING WINDS AND LARGE HAIL WILL ACCOMPANY THE SEVERE THUNDERSTORM. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. BOYD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 1:40 AM CDT, 26 minutes earlier.
Area forecast discussion, Apr 14, 1:40 AM CDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
140 AM CDT TUE APR 14 1998
SAC HOSED...INTERNET DOWN...CONVCTN ON GOING (ISNT TECHNOLOGY GRAND)
APPRS THAT ETA MDL HAS BEST HANDL ON CURRENT SCENARIO AS NGM AFOS
PROGGS APPR A LTL SLOW WITH MOVMNT OF SYSTEMS AS WELL AS PLACING
SFC/UPR LVL SYS TOO FAR N.
ON-GOING CONVCTN WL GRDLLY DIMINISH IN COVERAGE AND INTENSITY THRU 12Z
AS S/W CROSSG LWR GRTLKS SHEARS OFF TO THE ENE. AMS WL REMAIN MOIST AND
UNSTBL AS LOW LVL FLOW SUPPLIES PLENTY OF WARMTH AND MSTR WHILE SFC
NDRY DRAPES ACRS TN VLY. XPCT SKIES TO BCM PARTLY CLDY LATER TDY AS
MID/UPR LVL S/W RDG BUILDS INTO RGN. HWVR WITH SFC BNDRY PROVIDING
FOCUS FOR CONVERGNC...BLV WL SEE WDLY SCT/SCT CNVTN OCCUR DURG THE AFTN
HRS (19-23Z).
NEXT ROUND OF WDSPRD CONVCTN WL OCCUR ABT 24 HRS FM NOW. S/W CROSSG
CNTRL PLAINS WL DEEPEN SFC LOW THAT IS PROGGED BY 12Z/WED TO BE SE OF
MKC. STRENGTHENLY SLY LOW LVL FLOW WL PULL SFC BNDRY NWD ACRS MID TN
TNGT. WITH MID-SOUTH BEING IN THE LEFT EXIT RGN OF STRONG UPR LVL JET
AND PLENTY OF MSTR ARD...SVR TSTMS NOT OUT OF THE QUESTION BUT HVY
RAINFALL WL ASLO BE OF CONCERN.
CONVCTN WL LIKELY MOV E OF RGN WED AM HWVR SERIES OF S/W CROSSG
CNTRL/SRN PLAINS COUPLED WITH VERY UNSTBL AMS WL SET STAGE FOR SVR
CONVCTN WED AFTN/EARLY EVENING (WOULD LOVE TO SEE GRIDDED DATA FOR 12Z
WED-00Z THU TIME PD). PLENTY OF UVV PROJECTED FOR REGION WHILE BNDRY
LAYER SUGGEST SW COMPONENT TO THE WND PLUS AFOS GRAPHICS HINT AT CAA
ALOFT. THRFR COULD SEE SUPERCELLS ON PARADE ACRS TN VLY WED AFTN.
09
BNA 75/60/74 366 COOKEVILLE 73/57/73 457
LAWRENCEBURG 76/61/75 466In the hours before
Special weather statement, Apr 13, 9:12 PM CDT, 4 hours 54 minutes before
TNZ005>008-022>028-055>060-140805- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 912 PM CDT MON APR 13 1998 ...STRONG THUNDERSTORMS POSSIBLE IN WESTERN MIDDLE TENNESSEE TOWARD MIDNIGHT... STRONG TO SEVERE THUNDERSTORMS ARE MOVING INTO FAR WESTERN KENTUCKY AND EXTREME NORTHWEST TENNESSEE NEAR UNION CITY AT 900 PM CDT. IT IS QUITE LIKELY THAT THESE STORMS WILL CONTINUE TO MOVE EASTWARD FOR THE NEXT SEVERAL HOURS AND COULD BEGIN TO AFFECT THE WESTERN AREAS OF MIDDLE TENNESSEE NEAR THE TENNESSEE RIVER BY 11 PM CDT. TONIGHTS UPPER AIR SOUNDING AT NASHVILLE SHOWED THE ENVIRONMENT OVER MIDDLE TENNESSEE SOMEWHAT MORE STABLE THAN THE AREA OVER SOUTHEAST MISSOURI...WESTERN KENTUCKY AND WEST TENNESSEE. THEREFORE THE THUNDERSTORMS WILL MORE THAN LIKELY WEAKEN AS THEY GET CLOSER TO MIDDLE TENNESSEE LATER TONIGHT BUT SOME OF THE STORMS COULD STILL REMAIN STRONG PRODUCING SMALL HAIL AND GUSTY WINDS ESPECIALLY OVER NORTHWEST MIDDLE TENNESSEE AROUND DOVER...CLARKSVILLE AND WAVERLY. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR LATER STATEMENTS AND WARNINGS SHOULD THEY BECOME NECESSARY. BOYD
Special weather statement, Apr 13, 9:52 PM CDT, 4 hours 14 minutes before
TNZ005>008-022>028-055>060-140440- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 952 PM CDT MON APR 13 1998 ...TORNADO WATCH IN EFFECT FOR NORTHWEST MIDDLE TENNESSEE UNTIL 2 AM CDT... ...THE THREAT OF SEVERE WEATHER INCLUDING TORNADOES EXIST ACROSS THE NORTHWEST PART OF MIDDLE TENNESSEE UNTIL 2 AM CDT... THIS INCLUDES THE CITIES OF DOVER...CLARKSVILLE...SPRINGFIELD... DICKSON...CENTERVILLE AND NASHVILLE. AT 950 PM CDT SEVERE THUNDERSTORMS WERE MOVING ACROSS WESTERN KENTUCKY AND INTO WESTERN TENNESSEE. SEVERE THUNDERSTORMS WERE INDICATED BETWEEN PADUCAH AND OWENSBORO KENTUCKY AND STRONG THUNDERSTORMS WERE NOTED IN THE NORTHWEST CORNER OF WEST TENNESSEE. SEVERAL REPORTS OF SEVERE WEATHER HAVE BEEN RECEIVED AS THESE STORMS PASSED ACROSS SOUTHEAST MISSOURI AND FAR WESTERN KENTUCKY. THE SEVERE THUNDERSTORMS WILL CONTINUE TO MOVE EAST AND BEGIN TO AFFECT NORTHWEST CORNER OF MIDDLE TENNESSEE BY 1015 PM CDT. TORNADOES ARE ESPECIALLY DANGEROUS AT NIGHT BECAUSE THEY ARE HARD TO SEE. TAKE COVER NOW. A BASEMENT OFFERS THE BEST PROTECTION. IF NO BASEMENT IS AVAILABLE...SEEK REFUGE IN A SMALL INTERIOR ROOM SUCH AS A CLOSET ON THE LOWEST FLOOR. YOU MAY ONLY HAVE A FEW SECONDS. ABANDON CARS AND MOBILE HOMES FOR A STRONG BUILDING OR GET INTO A DITCH OR CULVERT. BOYD
Special weather statement, Apr 13, 9:52 PM CDT, 4 hours 14 minutes before
TNZ005>008-022>028-055>060-140440- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 952 PM CDT MON APR 13 1998 ...TORNADO WATCH IN EFFECT FOR NORTHWEST MIDDLE TENNESSEE UNTIL 2 AM CDT... ...THE THREAT OF SEVERE WEATHER INCLUDING TORNADOES EXIST ACROSS THE NORTHWEST PART OF MIDDLE TENNESSEE UNTIL 2 AM CDT... THIS INCLUDES THE CITIES OF DOVER...CLARKSVILLE...SPRINGFIELD... DICKSON...CENTERVILLE AND NASHVILLE. AT 950 PM CDT SEVERE THUNDERSTORMS WERE MOVING ACROSS WESTERN KENTUCKY AND INTO WESTERN TENNESSEE. SEVERE THUNDERSTORMS WERE INDICATED BETWEEN PADUCAH AND OWENSBORO KENTUCKY AND STRONG THUNDERSTORMS WERE NOTED IN THE NORTHWEST CORNER OF WEST TENNESSEE. SEVERAL REPORTS OF SEVERE WEATHER HAVE BEEN RECEIVED AS THESE STORMS PASSED ACROSS SOUTHEAST MISSOURI AND FAR WESTERN KENTUCKY. THE SEVERE THUNDERSTORMS WILL CONTINUE TO MOVE EAST AND BEGIN TO AFFECT NORTHWEST CORNER OF MIDDLE TENNESSEE BY 1015 PM CDT. TORNADOES ARE ESPECIALLY DANGEROUS AT NIGHT BECAUSE THEY ARE HARD TO SEE. TAKE COVER NOW. A BASEMENT OFFERS THE BEST PROTECTION. IF NO BASEMENT IS AVAILABLE...SEEK REFUGE IN A SMALL INTERIOR ROOM SUCH AS A CLOSET ON THE LOWEST FLOOR. YOU MAY ONLY HAVE A FEW SECONDS. ABANDON CARS AND MOBILE HOMES FOR A STRONG BUILDING OR GET INTO A DITCH OR CULVERT. BOYD
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 11:38 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 47 min |
| Apr 14, 12:07 AM CDT | Severe Thunderstorm Warning | OHX | Houston, Montgomery | 43 min |
| Apr 14, 12:07 AM CDT | Severe Thunderstorm Warning | OHX | Benton | 43 min |
| Apr 14, 12:52 AM CDT | Severe Thunderstorm Warning | OHX | Houston, Stewart | 33 min |
| Apr 14, 12:58 AM CDT | Severe Thunderstorm Warning | OHX | Benton | 47 min |
| Apr 14, 1:23 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Humphreys, Montgomery | 62 min |
| Apr 14, 1:46 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham | 49 min |
| Apr 14, 1:53 AM CDT | Severe Thunderstorm Warning | OHX | Robertson | 47 min |
| Apr 14, 2:20 AM CDT | Severe Thunderstorm Warning | OHX | Sumner | 50 min |
| Apr 14, 2:28 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys | 47 min |
| Apr 14, 3:14 AM CDT | Severe Thunderstorm Warning | OHX | Decatur | 31 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.